Tumor necrosis factor α (TNFα) inhibitors are widely used for the treatment of various rheumatic diseases. These agents may lead to development of systemic autoimmune diseases and renal complications.
We report a patient with psoriatic arthritis and renal failure treated with two TNFα inhibitors (Etanercept and then Adalimumab). After this treatment he developed proteinuria with nephrotic syndrome. A renal biopsy was performed highlighting GN with mesangial IgA deposits. Then he developed p-ANCA positivity. Following that, etanercept and adalimumab were stopped and a treatment by corticosteroids was initiated, but renal function decreased. Currently the patient is treated by haemodialysis.
In our patient, the pathogenic role for anti-TNFα therapy is suggested by the close temporal relationship with development of glomerular disease and by the improvement in proteinuria after drug withdrawal. However, the patient was treated once more with TNFα agents, so he developed end stage renal disease.
Full text of the article is available in Italian.